Alert archive / New Hampshire / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 144, NWS Boston/Norton, MA

September 8, 2007Hillsborough County, New Hampshire

NWS Boston/Norton, MA issued this severe thunderstorm warning at Sep 8, 2007, 3:09 PM EDT for Hillsborough County, New Hampshire. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 8, 2007, 3:09 PM EDT (19:09 UTC)
Expired
Sep 8, 2007, 4:00 PM EDT
In force
51 min
Issued by
NWS Boston/Norton, MA
Area
Counties, with a storm outline in the text

County Hillsborough County, NH

The radar

The Boston radar (KBOX), 105 km from the middle of the area, began a volume at 19:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Gray, ME (KGYX), launched 12:00Z, 7.2 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Gray, ME at 12:00Z on 2007-09-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 374 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Gray, ME at 12:00Z on 2007-09-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 99 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
374 J/kg
Mixed-layer CIN
-160 J/kg
Mixed-layer LCL
1218 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
99 m²/s²
0-3 km storm-relative helicity
104 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KBOX 081909
SVRBOX
NHC011-082000-
/O.NEW.KBOX.SV.W.0144.070908T1909Z-070908T2000Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAUNTON MA
309 PM EDT SAT SEP 8 2007

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN HILLSBOROUGH COUNTY IN SOUTHERN NEW HAMPSHIRE...
  THIS INCLUDES THE CITY OF NASHUA...

* UNTIL 400 PM EDT

* AT 306 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED NEAR SHARON...OR ABOUT
  NEAR JAFFREY...AND MOVING EAST AT 30 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  TEMPLE AND NEW IPSWICH BY 315 PM EDT...
  GREENVILLE BY 320 PM EDT...
  WILTON AND MASON BY 325 PM EDT...
  BROOKLINE BY 330 PM EDT...
  MILFORD AND AMHERST BY 335 PM EDT...
  HOLLIS BY 340 PM EDT...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

LAT...LON 4272 7134 4273 7193 4278 7194 4279 7198
      4291 7200 4298 7141 4293 7139 4292 7143
      4289 7143 4285 7142 4282 7137
TIME...MOT...LOC 1909Z 271DEG 27KT 4281 7190

$$

THOMPSON
1 follow-up statement
000 
WWUS51 KBOX 081941
SVSBOX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
339 PM EDT SAT SEP 8 2007

NHC011-082000-
/O.CON.KBOX.SV.W.0144.000000T0000Z-070908T2000Z/
HILLSBOROUGH NH-
339 PM EDT SAT SEP 8 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM EDT
FOR SOUTHERN HILLSBOROUGH COUNTY...

AT 335 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
THAT THE THUNDERSTORM HAD WEAKENED SOME. HOWEVER...THE WEST END OF 
THE STORM HAS SHOWN SOME REDEVELOPMENT NEAR SHARON...AND SO THE 
WARNING IS CONTINUED IN EFFECT UNTIL 4 PM. THE STRONGEST PART OF THE 
STORM WAS MOVING EAST AT 20 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  NEW IPSWICH BY 345 PM EDT...
  TEMPLE AND NEW IPSWICH BY 350 PM EDT...
  GREENVILLE...MASON...WILTON AND 7 MILES WEST OF MILFORD BY 400 PM
  EDT...

LAT...LON 4272 7134 4273 7193 4278 7194 4279 7198
      4291 7200 4298 7141 4293 7139 4292 7143
      4289 7143 4285 7142 4282 7137
TIME...MOT...LOC 1939Z 275DEG 10KT 4280 7188

$$

THOMPSON

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 8, 2:05 PM EDT, 1 hour 4 minutes earlier.

Area forecast discussion, Sep 8, 2:05 PM EDT, 1 hour 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
205 PM EDT SAT SEP 8 2007

.SYNOPSIS...
SUB TROPICAL STORM GABRIELLE...PLEASE FOLLOW TPC TRACKS AND DISCUSSIONS
REGARDING THE 4 DAY PROJECTED INTENSITY...RECURVATURE TRACK AND SWATH OF
TROPICAL STORM FORCE WINDS. FIRST ADVISORY WAS AT 11 PM THIS PAST FRIDAY
EVENING.

SOME OF OUR PRODUCTS NORMALLY ISSUED AROUND 4PM AND 4AM MAY BE DELAYED
ABOUT AN HOUR BEYOND NORMALLY DELIVERED TIMES THE NEXT SEVERAL DAYS DUE
TO INTERNAL COLLABORATION WITH TROPICAL PREDICTION CENTER WIND GRIDS.

HIGH PRESSURE OFFSHORE WILL PROVIDE NEAR RECORD HEAT TODAY. A COLD
FRONT WILL CROSS A PORTION OF SOUTHERN NEW ENGLAND TONIGHT STALLING
SUNDAY OR POSSIBLY MOVING NORTH LATE SUNDAY AS A WARM FRONT. THERE
MAY BE A LARGE CONTRAST IN TEMPERATURES ACROSS A PORTION OF OUR AREA.

MONDAY INTO TUESDAY WILL INCORPORATE THE TRACK OF GABRIELLE ALONG
WITH A STRONGER COLD FRONTAL PASSAGE. HIGH PRESSURE SHOULD PREVAIL
OVER THE NORTHEAST WEDNESDAY AND THURSDAY. A NEW COLD FRONT WILL
APPROACH FROM THE WEST LATE FRI.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
SCT SHOWERS/TSTMS INCREASING IN AREAL COVERAGE FROM SE NYS TO S NH.
17Z MESOANALYSIS SHOWING MLCAPES OF 2000-2500 J/KG ACROSS INTERIOR
SNE WITH MAX INSTABILITY IN LOWER HUDSON VALLEY TO NW CT. TSTMS OVER
LOWER HUDSON VALLEY IS THE AREA TO WATCH AS IT MOVES INTO VERY
FAVORABLE ENVIRONMENT.

***RECORD HEAT LIKELY AT BOS AND POSSIBLY BDL***

STRATUS HAS BURNED OFF AND SUNNY SKIES WILL PREVAIL INTO THE
AFTERNOON BEFORE CLOUDS INCREASE ACROSS NW ZONES AS 850-700 MB
MOISTURE AXIS MOVES SOUTHWARD INTO REGION.

TEMPS RISING RAPIDLY AND ALREADY UPPER 70S TO LOW 80S AT 10 AM. 12Z
NAM 2M TEMPS STILL SHOWING 93-94 BOS-ASH AND 91-92 BDL-CEF SO WE
SHOULD EASILY SEE MID 90S BOS-MHT AND LOW TO MID 90S BDL-CEF.

96/67 YIELDS HI OF 101 BUT DURING MAX MIXING WE MAY SEE DEWS DROP A
LITTLE SO WE HELD OFF ON HEAT ADVISORY AS NOT CONFIDENT DEWPOINTS
WILL STAY IN UPPER 60S. BUT HI SHOULD BE NEAR 100 FOR ABOUT 2 HOURS
THIS AFTERNOON BOS-MHT.

IT WILL BREEZY ALONG THE SOUTH COAST AND CAPE COD AREA SHOULD SEE
GUST 24-28KTS THIS AFTN.

OTHER CONCERN IS POTENTIAL FOR SEVERE WEATHER AS COLD FRONT FROPS
SOUTH THROUGH NORTHERN NEW ENGLAND. WITH HOT TEMPS AND DEWPOINTS
WELL INTO 60S WE EXPECT SBCAPES TO INCREASE TO 2000+ J/KG WITH SREFS
SHOWING HIGHEST PROB OF THIS OCCURRING ACROSS NW HALF OF FA. WIND
FIELD IS NOT THAT STRONG AND 0-6KM SHEAR ONLY AROUND 20 KTS SO
WIDESPREAD ORGANIZED SEVERE EVENT NOT LIKELY...BUT HIGH CAPES AND
INVERTED V PROFILE SUPPORT PULSE SEVERE AND POSSIBLE WET
MICROBURST/DAMAGING WIND GUSTS WITH SOME OF THE STRONGER STORMS.

BEST CHANCE OF SEVERE WILL BE NORTH OF BOS-BDL IN AXIS OF HIGHEST
KI/TT AND WHERE SREFS SHOW BEST INSTABILITY.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM SUNDAY/...
***TEMPS 20-25 DEGS COOLER IN NE MASS ON SUNDAY AFTN COMPARED TO
 THIS AFTN***

COLD FRONT SAGS SOUTH INTO SNE SAT NIGHT BUT MAY END UP STALLING
NEAR MASS PIKE OVERNIGHT AS BEST PRESSURE RISES LIFT NE INTO THE
MARITIMES. WE DO EXPECT SCT SHOWERS/TSTMS TO LINGER INTO THE EVENING
N ZONES AS CDFNT MOVES INTO REGION.

THEN AS W FRONT LIFTS N LATER SUN...HEAVY SHOWERS POSSIBLE S NH WITH
TSTMS POSSIBLE ANYWHERE N CT W MASS SW NH.

DIFFICULT TEMP FCST SUNDAY DUE TO STRATUS COOL ELY FLOW SEPARATED
FROM RESIDUAL BL WARMTH S OF THE BOUNDARY. TEMP FCST CONFIDENCE W
MASS AND N CT IS LOWER THAN NORMAL SUNDAY.

DENSE FOG COULD BECOME A PBLM IN ERN MASS IN LIGHT COOL SATURATED
ELY FLOW.

&&

.LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/...
AN UPPER LEVEL RIDGE PREVAILS ACROSS THE FORECAST AREA DURING
SUNDAY. A SERIES OF SHORT WAVE DISTURBANCES TRACKING FROM THE OHIO
VALLEY INTO SOUTHERN NEW ENGLAND WILL ALLOW THE UPPER LEVEL RIDGE
TO GRADUALLY FLATTEN ALLOWING FOR A MORE ZONAL PROGRESSIVE FLOW.
IN ADDITION WILL NEED TO PAY ATTENTION TO THE RECENT DEVELOPMENT OF
SUBTROPICAL LOW GABRIELLE WHICH IS GRADUALLY GETTING MORE ORGANIZED
OFF THE SOUTHEAST U.S. COAST. AN UPPER LEVEL TROUGH DEEPENING ACROSS
THE MIDSECTION OF THE COUNTRY LATER THIS WEEK WILL ALLOW THE UPPER
LEVEL RIDGE TO REBUILD ACROSS THE EASTERN SEABOARD.

A WEAK COLD FRONT WILL ADVANCE INTO SOUTHERN NEW ENGLAND ON MONDAY
WHICH IS MORE PROGRESSIVE THAN SOME OF YESTERDAYS 00Z GUIDANCE.
WEAK HIGH PRESSURE WITH ITS SHALLOW MARINE AIRMASS WILL BEGIN LOSE
ITS INFLUENCE ACROSS SOUTHERN NEW ENGLAND. VERTICAL CROSS SECTIONS
INDICATE LOTS OF LOW LEVEL MOISTURE. ALTHOUGH THE WARM FRONT MAY
NEVER LIFT NORTH OF THE ENTIRE REGION...SUNSHINE MAY BURN THROUGH
THE LOW LEVEL INVERSION AWAY FROM THE COAST AND COULD ALLOW
TEMPERATURES TO RISE AROUND 80 DEGREES OR HIGHER. HOWEVER WITH THE
COLD FRONT NEARBY WILL KEEP TEMPERATURES SOMEWHAT CONSERVATIVELY
WARM FOR NOW AND UNDERCUT MOS TEMPS BY JUST A FEW DEGREES. WILL
ALSO CONTINUE WITH CHANCE POPS.

OUR ATTENTION TURNS TO SUBTROPICAL STORM GABRIELLE WHICH IS BECOMING
GRADUALLY BETTER ORGANIZED OFF THE SOUTHEASTERN U.S. COAST. THE LOW
IS PROGGED BY THE TROPICAL PREDICTION CENTER TO MAKE LANDFALL ALONG
THE NORTH CAROLINA COAST SUNDAY MORNING BEFORE MAKING A SHARP TURN TO
THE NORTHEAST...TRACKING ACROSS THE OFFSHORE WATERS TUESDAY MORNING.
OUR WIND GRIDS WERE POPULATED WITH THE LATEST TCM DATA FROM THE
TROPICAL PREDICTION CENTER. THIS SHOULD BRING TROPICAL STORM FORCE
WINDS NEAR OR JUST OUTSIDE THE OUTER COASTAL WATERS TUESDAY. OTHERWISE
CONTINUED WITH CHANCE POPS TUESDAY AT THIS TIME AS A COLD FRONT IS
EXPECTED TO SLOWLY CROSS THE REGION.

DID NOT MAKE ANY CHANGES BEYOND TUESDAY AT THIS TIME EXCEPT
TO MODIFY WIND VELOCITIES TUESDAY INTO WEDNESDAY MAINLY DUE TO
GABRIELLE FOR COLLABORATIVE PURPOSES. OTHER ELEMENTS MAY NEED TO BE
MODIFIED IN FUTURE RUNS FOR CONSISTENCY PURPOSES WEDNESDAY DAY 5
DEPENDING ON THE PROJECTED TRACK OF GABRIELLE. THE LATEST GFS/ECMWF
BUILDS A HIGH PRESSURE AREA INTO THE NORTHEAST. THIS MAKES SOME SENSE
GIVEN A DEVELOPING PROGRESSIVE UPPER LEVEL FLOW. MORE UNSETTLED
WEATHER COULD DEVELOP LATER IN THE WEEK AS THE MIDWESTERN TROUGH
DEEPENS AND A COLD FRONT APPROACHES.

&&

.AVIATION /18Z SATURDAY THROUGH THURSDAY/...
SCATTERED THUNDERSTORMS MAY BRIEFLY LOWER CONDITIONS TO MVFR/IFR
THROUGH EARLY THIS EVENING MAINLY ACROSS INTERIOR TAF
SITES...OTHERWISE VFR. MORE WIDESPREAD MVFR/IFR CONDITIONS LIKELY
LATER TONIGHT WITH AREA OF SHOWERS POSSIBLY DEVELOPING FROM CT
VALLEY NORTHWARD TO SOUTHERN NH AND MERRIMACK VALLEY.

TRICKY FORECAST FOR SUN AS FRONT WILL LIKELY STALL NEAR MASS PIKE
REGION. NORTH OF THE BOUNDARY WIDESPREAD MVFR/IFR LIKELY INCLUDING
KMHT/KBOS WITH LESS PROBABILITY AT KBAF...AND STEADY OVERRUNNING
SHOWERS LIKELY ACROSS N MA AND S NH. SOUTH OF THE BOUNDARY...AREAS
OF MVFR/IFR SHOULD IMPROVE TO VFR BY MIDDAY AS DRIER AIR ADVECTS
NORTHWARD FROM THE OCEAN.

SUNDAY NIGHT THROUGH WEDNESDAY...A COLD FRONT WILL BRING SCATTERED
SHOWERS AND THUNDERSTORMS WITH MARGINAL VFR/IFR CONDITIONS MONDAY AND
TUESDAY. FOG PATCHES AND STRATUS WILL BRING IFR CONDITIONS SUNDAY
NIGHT AND AGAIN MONDAY NIGHT MAINLY ALONG THE COAST AND INTERIOR
VALLEYS. CONDITIONS MAY IMPROVE TO VFR BEHIND THE COLD FRONT IN
NORTHWEST FLOW BY LATE TUESDAY AND WEDNESDAY.

&&

.MARINE...
TODAY...SCA ISSUED FOR S COASTAL WATERS AS SW WINDS INCREASE
CONSIDERABLY MIDDAY AS LAND HEATS AND DEVELOPS SWLY LLJ SE NEW
ENGLAND. BEST MIXING WILL BE OVER NEARSHORE S COASTAL WATERS AND WE
EXPANDED SCA TO INCLUDE RI SOUND.

TONIGHT...WINDS AND SEAS EASE.

SUN...SHIFTING WINDS...BRIEF PRD OF 20-25 KT NE WINDS IN THE MORNING.
THEN AS WINS SETTLES...DENSE FOG MAY BECOME A NAVIGATION PROBLEM NR
THE FRONTAL BOUNDARY.

LIGHT ONSHORE FLOW SUNDAY NIGHT WILL DIMINISH...WITH WINDS VEERING
TO THE SOUTH MONDAY AHEAD OF A COLD FRONT. WINDS WILL SHIFT TO
NORTHWEST BEHIND A COLD FRONT TUESDAY NIGHT AND WEDNESDAY. WINDS
MAY INCREASE CLOSE TO TROPICAL STORM FORCE FOR A TIME TUESDAY ACROSS
THE OUTER PORTIONS OF ANZ254-255. ANY INCREASE IN SWELL SHOULD BE
CONFINED TO THOSE LOCATIONS GIVEN THE LOW TRACK ALMOST DUE EAST.

&&

.FIRE WEATHER...
DESPITE GUSTS 20-25 KTS THIS AFTN...MIN RH SHOULD BE NO LOWER THAN 35
PCT.

&&

.HYDROLOGY...
MAIN SHOWER AREA IS NRN MASS AND S NH THROUGH SUNDAY WITH SPOTTY
1-2 INCH AMTS POSSIBLE FM STRONG TSTORMS.

&&

.CLIMATE...
RERBDL YDY 93 AND RER TIE AT MQE /91/.

RERS EQUAL OR EXCEEDS PROBABLE FOR SATURDAY 9/8 ARE:
BOS 95 1872
BDL 94 1945
ORH 90 1945  UNSURE IF IT WILL PASS 89 THERE.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 PM EDT THIS AFTERNOON FOR
     ANZ231>237-255.

&&

SYNOPSIS...DRAG/STRAUSS
NEAR TERM...KJC
SHORT TERM...DRAG
LONG TERM...STRAUSS
AVIATION...KJC/STRAUSS
MARINE...KJC/DRAG/STRAUSS
FIRE WEATHER...
HYDROLOGY...
CLIMATE...
Hazardous weather outlook, Sep 8, 5:24 AM EDT, 9 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
524 AM EDT SAT SEP 8 2007

CTZ002>004-MAZ017>019-RIZ001>005-090930-
HARTFORD CT-TOLLAND CT-WINDHAM CT-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI-
524 AM EDT SAT SEP 8 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN
CONNECTICUT...SOUTHEAST MASSACHUSETTS AND NORTHERN RHODE ISLAND.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON OR EVENING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

ISOLATED THUNDERSTORMS ARE POSSIBLE SUNDAY.

SCATTERED THUNDERSTORMS ARE ALSO POSSIBLE MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ231>237-254-255-270-MAZ020>024-RIZ006>008-090930-
CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY-
RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS
VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM-
WATERS FROM MERRIMACK RIVER MA TO WATCH HILL RI FROM 25 TO 40 NM-
SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-
NANTUCKET MA-WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
524 AM EDT SAT SEP 8 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST
MASSACHUSETTS...MASSACHUSETTS AND RHODE ISLAND COASTAL
WATERS...MASSACHUSETTS COASTAL WATERS...SOUTHERN RHODE ISLAND AND
RHODE ISLAND COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

DENSE FOG MAY DEVELOP ON PARTS OF THE COAST AND BECOME A NAVIGATION
HAZARD LATE SUNDAY OR MONDAY.

SUB TROPICAL STORM GABRIELLE IS APPROACHING THE SOUTHEAST COAST OF
THE USA. MARINE INTERESTS PLANNING TO NAVIGATE THE WATERS SOUTH AND
SOUTHEAST OF NEW ENGLAND THIS COMING MONDAY AND TUESDAY SHOULD
MONITOR FORECASTS EVERY 6 TO 12 HOURS INCLUDING TROPICAL PREDICTION
CENTER GUIDANCE ON THE EVENTUAL RECURVATURE OF THIS STORM.

THERE IS A LOW PROBABILITY THAT THIS STORM MAY GRAZE THE SOUTHERN
MOST PORTIONS OF THE MASSACHUSETTS AND RHODE ISLAND COASTAL WATERS
MONDAY NIGHT OR TUESDAY WITH A SHORT PERIOD OF TROPICAL STORM FORCE
WINDS. THERE CAN BE LARGE TRACKING ERRORS FOR STORMS 3 TO 4 DAYS IN
ADVANCE AND SINCE THIS SYSTEM IS JUST IN ITS ORGANIZATION STAGE...
SIZE AND TRACK WHEN THIS RECURVES ARE STILL HIGHLY UNCERTAIN. THE
PRIMARY RISK IS FOR A PERIOD OF WIND THAT WOULD BE SIMILAR TO A
SQUALLY GALE. OTHER IMPACTS MIGHT BE A PERIOD OF HEAVY RAIN...HIGH
SEAS AND ASSOCIATED SURF AND INCREASED RISK OF DANGEROUS RIP
CURRENTS FOR THE ISLANDS SOUTH OF MASSACHUSETTS AND RHODE ISLAND.

THERE IS A MODERATE RISK FOR RIP CURRENTS TODAY ALONG SOUTH AND
SOUTHEAST FACING COASTAL SECTIONS

SCATTERED THUNDERSTORMS ARE ALSO POSSIBLE MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ230-250-MAZ002>016-026-NHZ011-012-015-090930-
BOSTON HARBOR-
COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT
40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-
WESTERN FRANKLIN MA-EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-
CENTRAL MIDDLESEX MA-WESTERN ESSEX MA-EASTERN ESSEX MA-
WESTERN HAMPSHIRE MA-WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-
EASTERN HAMPDEN MA-SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-
SOUTHEAST MIDDLESEX MA-SUFFOLK MA-EASTERN NORFOLK MA-
NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-
524 AM EDT SAT SEP 8 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS...CENTRAL
MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEAST
MASSACHUSETTS...WESTERN MASSACHUSETTS...MASSACHUSETTS COASTAL
WATERS AND SOUTHERN NEW HAMPSHIRE.

.DAY ONE...TODAY AND TONIGHT

ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE BETWEEN 3 PM AND 9 PM
WITH THE PRIMARY TARGET NEAR THE MASSACHUSETTS NEW HAMPSHIRE BORDER.

A HEAT ADVISORY MAY BE NEEDED FOR THE MANCHESTER TO NASHUA...BEVERLY
BOSTON CORRIDOR BETWEEN 1 PM AND 4 PM. TH HEAT INDEX WILL REACH 99
THIS AFTERNOON AND MAY POKE UP INTO THE LOW 100S FOR AN HOUR.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

ISOLATED THUNDERSTORMS ARE POSSIBLE SUNDAY. DENSE FOG IN THE EASTERN
MASSACHUSETTS COASTAL WATERS MAY BE A HAZARD TO NAVIGATION SUNDAY OR
SUNDAY NIGHT.

SCATTERED THUNDERSTORMS ARE ALSO POSSIBLE MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NECESSARY THIS AFTERNOON AND EVENING.

In the hours before

Special weather statement, Sep 8, 11:11 AM EDT, 3 hours 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
1111 AM EDT SAT SEP 8 2007

CTZ002>004-MAZ002>016-026-NHZ011-012-015-RIZ001-082100-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN MIDDLESEX MA-CHESHIRE NH-
EASTERN HILLSBOROUGH NH-WESTERN AND CENTRAL HILLSBOROUGH NH-
NORTHWEST PROVIDENCE RI-
INCLUDING THE CITIES OF...HARTFORD...WINDSOR LOCKS...UNION...
VERNON...PUTNAM...WILLIMANTIC...CHARLEMONT...GREENFIELD...
ORANGE...BARRE...FITCHBURG...FRAMINGHAM...LOWELL...LAWRENCE...
GLOUCESTER...CHESTERFIELD...BLANDFORD...AMHERST...NORTHAMPTON...
SPRINGFIELD...MILFORD...WORCESTER...FOXBORO...NORWOOD...
CAMBRIDGE...BOSTON...QUINCY...AYER...JAFFREY...KEENE...
MANCHESTER...NASHUA...PETERBOROUGH...WEARE...FOSTER...SMITHFIELD
1111 AM EDT SAT SEP 8 2007

...ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS PORTIONS OF
SOUTHERN NEW ENGLAND THIS AFTERNOON...

A COLD FRONT APPROACHING FROM THE NORTH WILL INTERACT WITH THE HOT
AND HUMID AIRMASS...RESULTING IN SCATTERED THUNDERSTORMS DEVELOPING
THIS AFTERNOON. A FEW OF THE STORMS COULD BECOME SEVERE...WITH
DAMAGING STRAIGHT LINE WIND GUSTS BEING THE PRIMARY THREAT.

THE BEST CHANCE FOR THUNDERSTORMS AND SEVERE WEATHER WILL BE NORTH
OF THE MASSACHUSETTS TURNPIKE AFTER 2 PM. SCATTERED THUNDERSTORMS ARE
EXPECTED TO MOVE INTO THE BERKSHIRES AND MONADNOCKS AFTER 2 PM...AND
THE THUNDERSTORMS MAY REACH FROM BOSTON TO HARTFORD AFTER 6 PM.

IF YOU WILL BE INVOLVED IN ANY OUTDOOR ACTIVITIES THIS
AFTERNOON...KEEP AN EYE TO THE SKY AND BE PREPARED TO MOVE INDOORS
IF THREATENING WEATHER APPROACHES.

KJC
Special weather statement, Sep 8, 2:53 PM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
253 PM EDT SAT SEP 8 2007

MAZ002-003-008>010-082000-
EASTERN FRANKLIN MA-EASTERN HAMPSHIRE MA-WESTERN FRANKLIN MA-WESTERN
HAMPDEN MA-WESTERN HAMPSHIRE MA-
253 PM EDT SAT SEP 8 2007

AT 249 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40
MPH.  THE THUNDERSTORM WAS 10 MILES WEST OF WORTHINGTON...MOVING
EAST AT 20 MPH.

THUNDERSTORMS WILL BE NEAR...
PLAINFIELD AND CUMMINGTON BY 310 PM EDT...
WORTHINGTON AND MIDDLEFIELD BY 320 PM EDT...
CONWAY AND GOSHEN BY 340 PM EDT...
CHESTER BY 350 PM EDT...
WHATELY AND WILLIAMSBURG BY 400 PM EDT.

WTB
Special weather statement, Sep 8, 3:01 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
301 PM EDT SAT SEP 8 2007

NHZ011-012-015-081945-
CHESHIRE NH-EASTERN HILLSBOROUGH NH-WESTERN AND CENTRAL HILLSBOROUGH
NH-
301 PM EDT SAT SEP 8 2007

AT 257 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40
MPH OVER JAFFREY...MOVING EAST AT 35 MPH.

THE THUNDERSTORM WILL BE NEAR...SHARON AND TEMPLE BY 310 PM EDT...
WILTON AND GREENVILLE BY 320 PM EDT...MILFORD AND AMHERST BY 330 PM
EDT...LITCHFIELD AND MERRIMACK BY 340 PM EDT...6 MILES NORTH OF
HUDSON AND 9 MILES SOUTH OF MANCHESTER BY 350 PM EDT.

BESIDES STRONG WIND GUSTS...THIS STORM WILL PRODUCE DANGEROUS
LIGHTNING AND BRIEF HEAVY DOWNPOURS. DO NOT TAKE A CHANCE WITH
LIGHTNING...SEEK SHELTER AS SOON AS THUNDER IS HEARD.

THOMPSON

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 8, 3:58 PM EDTSevere Thunderstorm WarningBOXCheshire, Hillsborough32 min

Nearby

Severe Thunderstorm Warnings in New Hampshire, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.